MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using an unknown delivery system.The case was considered challenging due to a prior unsuccessful watchman implant.Landing zone measurements used to determine device sizing were reported as 25, 16, 16, and 22 at 0°, 45°, 90°, and 135°, respectively, and sizing was based on tee measurements.Tee was used as the imaging modality during the implant.During the procedure, three different devices were attempted: first a 28 mm device, followed by a 22 mm device, and finally a 25 mm amulet, which was implanted.It was confirmed that no other product issues or malfunctions were involved with the 28mm amplatzer amulet and 22mm amplatzer amulet other than mis-sizing.The left atrial pressure at the time of the procedure was reported to be below 12, and fluids were administered during the procedure.Because of the difficulty of the case, the team implemented a five-minute observation period to assess device stability.At the end of this period, the device appearance remained unchanged, and the case was concluded.The device shape at the time of implant was believed to be consistent with a tire configuration.Approximately four hours later, at around 6:00 pm, the team was notified that the implanted device had been visualized in the left ventricle.The embolization was identified using tte imaging.The patient was immediately returned to the procedure area for device retrieval; the original implanting team remained present.Imaging demonstrated that the amulet device had completely dislodged from the implant site and was located beneath the mitral valve with one hook attached to a chordae.Post-event review indicated that although the team initially believed the close criteria had been satisfied, closer inspection showed that in the 135° view, the device had not achieved the required 2/3 distal position relative to the circumflex artery, as originally thought.The implanter did not provide a specific cause for the embolization, though the overall case was described as challenging, involving multiple deployments and full recapture of two devices.The physician used a mitraclip sheath, an ono, and a raptor device in the retrieval attempt; the ono was noted to be insufficient in length.The raptor device was ultimately used successfully to grasp and collapse the amulet into the mitraclip sheath.The embolized device did not cause obstruction to blood flow.Following retrieval, a small amount of mitral regurgitation was observed, which the tee physician characterized as mild and likely related to the retrieval process.The retrieval was considered an emergency procedure to prevent significant impairment or potential mortality.The patient did not exhibit any clinical signs or symptoms during or after the event.The case was completed without further complications.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration (device embolization) and patient-device incompatibility (implant-related tissue damage) were reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause for the reported implant-related tissue damage could not be determined.It is possible due to procedural conditions (multiple deployments and full recapture of two devices) and challenging anatomy could have contributed to this event.The reported embolization could not be conclusively determined.The possible causes for device embolization include device over-sizing, device under-sizing or positioning issue due to patient anatomy.However, this cannot be confirmed.The reported patient effect of mitral regurgitation was likely related to the retrieval process.The reported unexpected medical interventions was a result of case-specific circumstances as the device was snared.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536705
Report Number2135147-2026-01445
Device Sequence Number21418311
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)291231(10)10679677
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10679677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale